Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 132, NWS Indianapolis, IN

June 8, 2015Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 8, 2015, 11:32 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Jun 9, 2015, 12:56 AM EDT. It was in force for 51 days.

The area

The counties it named.

The facts

Issued
Jun 8, 2015, 11:32 AM EDT (15:32 UTC)
In effect from
Jun 9, 2015, 12:56 AM EDT
Expired
Jul 30, 2015, 5:00 AM EDT
In force
51 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Clinton (CLNI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 8, 10:33 AM EDT, 59 minutes earlier.

Area forecast discussion, Jun 8, 10:33 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 AM EDT MON JUN 8 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 408 AM EDT MON JUN 8 2015

A FRONTAL SYSTEM SLOWLY MAKING ITS WAY THROUGH CENTRAL INDIANA WILL
KEEP SHOWERS AND THUNDERSTORMS AROUND UNTIL TONIGHT WHEN THE FRONT
FINALLY CLEARS THE AREA. HIGH PRESSURE WILL BRING DRY CONDITIONS
BRIEFLY BUT THUNDERSTORM CHANCES WILL RETURN FOR PARTS OF THE AREA
BY WEDNESDAY AFTERNOON AND LAST THROUGH THE WEEKEND WITH THE PATTERN
TRANSITIONING FROM NORTHWEST TO SOUTHWEST FLOW.

&&

.NEAR TERM /TODAY/...

ISSUED AT 408 AM EDT MON JUN 8 2015

RADAR MOSAIC AT 330 AM SHOWED A LINE OF THUNDERSTORMS FROM WESTERN
MISSOURI ACROSS ILLINOIS. LIGHT TO MODERATE RAINFALL WITH SOME
EMBEDDED THUNDER WAS ACROSS ALL BUT THE FAR NORTHWEST AND
SOUTHEASTERN COUNTIES OF CENTRAL INDIANA. LOW PRESSURE WAS CENTERED
OVER ONTARIO WITH A COLD FRONT STRETCHING SOUTHWESTWARD THROUGH
ILLINOIS AND AN OUTFLOW BOUNDARY WAS NEAR THE OHIO RIVER. EXPECT
RAINFALL TO CONTINUE FOR THE NEXT SEVERAL HOURS AS CONVECTION MOVES
MAINLY EASTWARD BUT ALSO SAGS SOUTH WITH TIME.

FOR TODAY THE FRONT WILL MOVE THROUGH CENTRAL INDIANA...AND THERE IS
AN INDICATION THAT A SURFACE WAVE COULD MOVE ALONG IT KEEPING IT
STALLED OVER SOUTHERN INDIANA BEFORE MOVING OFF TO THE NORTHEAST.
ALSO WITH THE UPPER TROUGH AXIS STILL OFF TO THE WEST THINK THERE
WILL BE PLENTY OF FORCING AVAILABLE FOR SHOWERS AND THUNDERSTORMS.
PRECIPITABLE WATER VALUES HAVE NOT CLIMBED AS HIGH AS MODELS WERE
PREVIOUSLY INDICATING...AND WITH THE OUTFLOW BOUNDARY ALREADY SOUTH
OF THE AREA THINK THE BIG HEAVY RAIN THREAT COULD BE BEHIND US.
LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE IN THE SOUTHERN
COUNTIES TODAY...BUT AT THIS POINT PROBABILITY OF SIGNIFICANT
IMPACTS IS LOW ENOUGH TO DROP THE MENTION FROM THE FORECAST.

THERE WILL STILL BE INSTABILITY AVAILABLE TODAY BUT IT SHOULD WANE
AS ATMOSPHERE IS WORKED OVER AND CONTINUED RAINFALL AROUND KEEPS
CLOUD COVER OVER THE AREA. A COUPLE OF STRONG STORMS WILL BE
POSSIBLE...BUT OVERALL RISK IS PRETTY LOW.

FOR TEMPERATURES STUCK WITH COOLER GUIDANCE NUMBERS GIVEN THE CLOUD
COVER.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

ISSUED AT 408 AM EDT MON JUN 8 2015

MODELS ARE IN FAIRLY GOOD AGREEMENT AND GENERALLY USED A CONSENSUS
APPROACH. WITH THE UPPER TROUGH AXIS MOVING THROUGH THE AREA AT THE
START OF THE TONIGHT PERIOD CONTINUED TO CARRY LOW CHANCES FOR
SHOWERS AND THUNDERSTORMS BEFORE 6Z. AFTER THAT HIGH PRESSURE WILL
BUILD IN BRIEFLY AND CLEAR SKIES OUT. THE NEXT CHANCES FOR STORMS
WILL ARRIVE BY WEDNESDAY AFTERNOON WHEN A COLD FRONT APPROACHES FROM
THE NORTHWEST. THERE IS SOME UNCERTAINTY WITH HIGH PRESSURE TO THE
SOUTH AND THE FRONT WEAKENING AS IT APPROACHES SO NOT SURE THAT IT
WILL GET DOWN INTO THE AREA WEDNESDAY AFTERNOON/NIGHT...BUT MODELS
HAVE A LITTLE FASTER/STRONGER WITH THIS FRONT SO INCLUDED SOME LOW
THUNDERSTORM CHANCES ACROSS THE NORTH WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

FOR TEMPERATURES THROUGH THE PERIOD GENERALLY USED A MOS AVERAGE.
LEANED TOWARD WARMER NUMBERS FOR WEDNESDAY HIGHS THOUGH WITH MOSTLY
CLEAR SKIES EXPECTED ACROSS THE SOUTH AND 850 MB TEMPERATURES
CLIMBING ABOVE 18C.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ISSUED AT 153 AM EDT MON JUN 8 2015

MODELS AND ENSEMBLES HAVE BEEN HAVING SOME DIFFICULTIES AGREEING
ON TIMING AND STRENGTH OF VARIOUS PERTURBATIONS IN THE SYNOPTIC
UPPER FLOW. THUS...CONFIDENCE IN TIMING AND COVERAGE OF
THUNDERSTORMS LATE NEXT WEEK AND WEEKEND IS NOT GREAT. PREFER NOT TO
STRAY TOO FAR FROM THE REGIONAL INITIALIZATION WHICH HAS POPS ALL
PERIODS BUT MAINLY DURING THE WEEKEND...WHEN A SURFACE RIDGE SETS UP
OVER THE SOUTHEASTERN STATES ALLOWING A RETURN OF MOISTURE FROM THE
GULF THAT WILL BE AVAILABLE FOR VARIOUS SHORT WAVES...THAT WILL RIDE
NORTHEAST OVER TOP AN UPPER RIDGE BUILDING FROM THE SOUTHERN STATES
TO THE EASTERN GREAT LAKES.

AFTERNOON HIGHS IN THE 80S AND LOWS IN THE 60S PER REGIONAL
INITIALIZATION LOOKS REASONABLE GIVEN THE MODEL DIFFERENCES BUT
OVERALL SYNOPTIC PATTERN.

&&

.AVIATION /DISCUSSION FOR THE 081500Z TAF UPDATE/...
ISSUED AT 1033 AM EDT MON JUN 8 2015

CHAOTIC CEILINGS/WINDS THIS MORNING ON BACK SIDE OF THE WEAKENING
RAIN SHIELD. WINDS HAVE LARGELY REVERTED TO W/SW AT AROUND 10KTS
WITH AN OCCASIONAL HIGHER GUST. EXPECT SLOW VEERING TO A MORE
WESTERLY DIRECTION THIS AFTERNOON AS THE BOUNDARY DROPS THROUGH THE
REGION. MVFR CEILINGS...AND LOWER IN SOME AREAS...WILL SLOWLY RISE
INTO THE AFTERNOON. REORGANIZED POTENTIAL FOR CONVECTION AS
WELL...DELAYING VCTS MENTION LATER INTO THE AFTERNOON AND EVENING.
MAY TAKE A WHILE FOR AIRMASS TO DESTABILIZE AGAIN...AND TRAILING
UPPER WAVE SHOULD KEEP SCATTERED CONVECTION THROUGH AT LEAST MID
EVENING.

12Z DISCUSSION FOLLOWS.

SOLID RAIN WAS OCCURRING THIS MORNING AT ALL BUT LAF. EVEN AT
LAF...THERE WAS ISOLATED TO SCATTERED CONVECTION FAIRLY CLOSE
BY...AHEAD OF A COLD FRONT THAT STRETCHED FROM NORTHERN ILLINOIS TO
NORTHWESTERN MISSOURI. THIS FRONT SHOULD DROP SOUTH TODAY...ALTHOUGH
CONFIDENCE IS NOT GREAT ON TIMING...WITH A SURFACE WAVE LIFTING
NORTHEAST ALONG THE FRONT POSSIBLY SLOWING IT DOWN. IT STILL LOOKS
LIKE SEVERAL MORE HOURS OF SOLID RAIN AT IND...HUF AND BMG AND
SCATTERED SHOWERS AT LAF WITH POSSIBLE AFTERNOON THUNDERSTORM
REDEVELOPMENT IN THE VICINITY OF ALL THE TERMINALS...AHEAD OF AN
UPPER TROUGH. SO...WILL CARRY VCSH AT LAF THROUGH 14Z AND AGAIN
AFTER 19Z. ELSEWHERE...WILL GO WITH LIGHT RAIN THROUGH 16Z WITH VCTS
AFTER 19Z. CEILINGS HAVE BEEN BOUNCING AROUND FROM VFR AC TO MVFR
CUMULONIMBUS OR NIMBOSTRATUS. PREFER TO GO PESSIMISTIC UNTIL THE
AFTERNOON HOURS PER MODEL RH TIME SECTIONS. BRIEF CLEARING IS
POSSIBLE THIS EVENING WITH MVFR OR WORSE STRATOCU LIKELY FORMING
OVERNIGHT.

WINDS SHOULD CONTINUE WEST AND SOUTHWEST TO 12 KNOTS AND LESS THAN 9
KNOTS AFTER 01Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM...MK
AVIATION...MK/RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 8, 4:27 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 AM EDT MON JUN 8 2015

INZ021-028>031-035>049-051>057-060>065-067>072-090830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
427 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. A FEW
OF THE STORMS COULD BE STRONG.

HAZARDS: HEAVY RAINFALL. LIGHTNING. GUSTY WINDS.

TIMING: THROUGHOUT THE DAY.

DISCUSSION: A FRONT SLOWLY SAGGING THROUGH CENTRAL INDIANA WILL
KEEP SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. DRY
CONDITIONS WILL RETURN LATE TONIGHT AS THE FRONT FINALLY MOVES
AWAY FROM THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THERE ARE CHANCES FOR THUNDERSTORMS ACROSS PARTS OF THE
AREA FROM WEDNESDAY AFTERNOON THROUGH SUNDAY. AT THIS TIME
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED HOWEVER LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.

DISCUSSION: UPPER FLOW WILL TRANSITION FROM NORTHWESTERLY TO
SOUTHWESTERLY DURING THE WEEK AND SEVERAL UPPER WAVES MOVING
THROUGH THE FLOW WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

In the hours before

Local storm report, Jun 8, 6:33 AM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 AM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     HEAVY RAIN       4 S COVINGTON           40.08N  87.39W
06/08/2015  M4.50 INCH       FOUNTAIN           IN   TRAINED SPOTTER

            4.5 INCHES STORM TOTAL RAIN. PART OF SOUTH RIVER ROAD
            WASHED OUT OVERNIGHT.

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:24 PM EDTSevere Thunderstorm WarningINDHoward21 min
Jun 7, 8:40 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Madison, Montgomery and 2 more50 min
Jun 7, 8:56 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren49 min
Jun 7, 9:20 PM EDTTornado WarningINDFountain, Montgomery25 min
Jun 7, 9:29 PM EDTSevere Thunderstorm WarningINDMontgomery31 min
Jun 7, 9:55 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery50 min
Jun 7, 10:35 PM EDTAreal Flood AdvisoryINDCarroll, Fountain, Tippecanoe, Vermillion, Warren5 hr
Jun 7, 11:05 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren25 min
Jun 7, 11:11 PM EDTTornado WarningINDFountain, Warren34 min
Jun 7, 11:13 PM EDTAreal Flood WarningINDFountain, Vermillion, Warren13 hr
Jun 7, 11:16 PM EDTTornado WarningINDParke, Vermillion29 min
Jun 7, 11:25 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe, Vermillion and 1 more50 min
Jun 7, 11:44 PM EDTTornado WarningINDMontgomery, Parke16 min
Jun 7, 11:52 PM EDTSevere Thunderstorm WarningINDClay, Putnam, Vigo23 min
Jun 8, 12:09 AM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Putnam, Sullivan and 1 more36 min
Jun 8, 12:36 AM EDTSevere Thunderstorm WarningINDMonroe, Morgan, Owen24 min
Jun 8, 12:54 AM EDTSevere Thunderstorm WarningINDBrown, Greene, Monroe, Morgan, Owen36 min
Jun 8, 7:39 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White25 hr
Jun 8, 7:39 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White48 hr
Jun 8, 7:39 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren4 days
Jun 8, 7:39 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren57 days
Jun 8, 7:39 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo58 days
Jun 8, 7:39 AM EDTRiver Flood WarningINDSullivan, Vigo56 days
Jun 8, 7:39 AM EDTRiver Flood WarningINDKnox, Sullivan59 days
Jun 8, 7:39 AM EDTRiver Flood WarningINDKnox, Sullivan61 days
Jun 8, 9:37 AM EDTRiver Flood AdvisoryINDCarroll, Tippecanoe, White36 hr
Jun 8, 11:32 AM EDTRiver Flood WarningINDKnox52 days

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.